Alert archive / Wisconsin / Frost Advisories in 2009
Frost Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at Aug 30, 2009, 3:39 PM CDT for Chisago County, Kanabec County, Minnesota; Barron County, Polk County, Rusk County, Wisconsin. It took effect at Aug 31, 2009, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2009, 3:39 PM CDT (20:39 UTC)
- In effect from
- Aug 31, 2009, 3:00 AM CDT
- Expired
- Aug 31, 2009, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Twin Cities, MN
Counties Chisago County, MN, Kanabec County, MN, Barron County, WI, Polk County, WI, Rusk County, WI
The radar
The Minneapolis radar (KMPX), 125 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMPX 302039 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 339 PM CDT SUN AUG 30 2009 ...LATE SUMMER FROST... .A COLD HIGH PRESSURE RIDGE WILL SETTLE OVER SOUTHEAST MINNESOTA AND WISCONSIN TONIGHT ALLOWING FOR MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL CREATE IDEAL CONDITIONS FOR A QUICK DROP IN TEMPERATURES TONIGHT...WHICH WILL BRING LOW TEMPERATURES DOWN INTO THE MID 30S. AREAS OF FROST ARE LIKELY OVER PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...GENERALLY NORTH OF A LINE FROM TAYLORS FALLS...TO BALSAM LAKE...TO BARRON AND LADYSMITH. MNZ045-053-WIZ014>016-310445- /O.NEW.KMPX.FR.Y.0003.090831T0800Z-090831T1200Z/ KANABEC-CHISAGO-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...MORA...CENTER CITY...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 339 PM CDT SUN AUG 30 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY. A COLD HIGH PRESSURE RIDGE WILL SETTLE OVER THE AREA TONIGHT ALLOWING FOR MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL CREATE IDEAL CONDITIONS FOR AREAS OF FROST...AND OVERNIGHT LOW TEMPERATURES INTO THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
000 WWUS73 KMPX 310721 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 221 AM CDT MON AUG 31 2009 ...LATE SUMMER FROST... .A COLD HIGH PRESSURE RIDGE WILL SETTLE OVER SOUTHEAST MINNESOTA AND WISCONSIN TONIGHT ALLOWING FOR MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL CREATE IDEAL CONDITIONS FOR A QUICK DROP IN TEMPERATURES TONIGHT...WHICH WILL BRING LOW TEMPERATURES DOWN INTO THE MID 30S. AREAS OF FROST ARE LIKELY OVER PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...GENERALLY NORTH OF A LINE FROM TAYLORS FALLS...TO BALSAM LAKE...TO BARRON AND LADYSMITH. MNZ045-053-WIZ014>016-311200- /O.CON.KMPX.FR.Y.0003.090831T0800Z-090831T1200Z/ KANABEC-CHISAGO-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...MORA...CENTER CITY...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH 221 AM CDT MON AUG 31 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. A COLD HIGH PRESSURE RIDGE WILL SETTLE OVER THE AREA TONIGHT ALLOWING FOR MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL CREATE IDEAL CONDITIONS FOR AREAS OF FROST...AND OVERNIGHT LOW TEMPERATURES INTO THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Aug 30, 3:16 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 30, 3:16 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 316 PM CDT SUN AUG 30 2009 .DISCUSSION... SHORT TERM CHALLENGE IS THE FROST POTENTIAL TONIGHT FOR PARTS OF WI AND EAST CENTRAL MN. A COUPLE NEGATIVES IS THE POTENTIAL FOR HIGH CLOUDS AND THE MIDDLE FORECAST OF SLIGHTLY HIGHER LOW LEVEL TEMPS FOR MON MORNING COMPARED TO THIS MORNING. THERE ARE SOME CLOUDS ASSOCIATED WITH THE TWIST NEAR LAKE WINNIPEG...WHICH IS FORECAST TO DROP INTO MN TONIGHT. THE UPPER FLOW LOOKS A LITTLE MORE CONFLUENT FARTHER SOUTH INTO OUR AREA SO THERE MAY BE SOME DISSIPATION LATER ON. SOME FAVORABLE REASONS FOR TEMPS TO DROP IS THE LOWER DEW POINTS OVER N WI WHICH MAY SETTLE IN OVER THE AREA...ALONG WITH BEING CLOSER TO THE HIGH AND IN AN AREA FAVORED FOR LOWER TEMPS ON AVERAGE. WILL GO AHEAD AND ISSUE A FROST ADVISORY FOR 5 COUNTIES IN THE NE CWA. OTHERWISE MOSTLY CLEAR SKIES AND JUST A GRADUAL WARM-UP TO NEAR AVERAGE TEMPS FOR THIS TIME OF YEAR AS THE HIGH PULLS AWAY. THE PRECIP POTENTIAL FOR MID WEEK A LITTLE MORE CLOUDY. THE TREND FOR THE UPPER LOW MOVING INTO THE ROCKIES HAS BEEN TO SLIDE GENERALLY SW OF OUR AREA...AS WELL AS THE GEFS ENSEMBLE AND SREF POPS. THE ECMWF HAS BEEN TRYING TO PULL PARTS OF THE SYSTEM NE TOWARD US LATE IN THE WEEK...BUT THE 12Z RUN IS LESS AGGRESSIVE WITH THIS. WILL BACK OFF ON THE INTRODUCTION OF PRECIP TUESDAY NIGHT AND CUT BACK ON THE NE PROGRESSION OF POPS. WILL KEEP THE SMALL POPS GOING FAR SW AND S WITH THE UNCERTAINTY IN THE MOVEMENT OF THE UPPER LOW. THE NEXT BETTER CHANCE OF PRECIP WILL BE TOWARD THE END OF NEXT WEEKEND WHEN SW UPPER FLOW ATTEMPTS TO BREAK THROUGH FROM THE PAC NW. THE GFS ENSEMBLE TIME SERIES SHOWS ONLY A VERY SLOW UPWARD TREND TOWARD CLIMO POPS. && .AVIATION.../18Z TAF ISSUANCE/ HIGH PRESSURE MOVING OVER THE AREA THIS AFTERNOON AND WILL CONTINUE TO INFLUENCE THE WEATHER TONIGHT. WEAK SHORTWAVE HAS PASSED THE TERMINALS TAKING A BAND OF MID CLOUDS WITH IT BUT SCT TO OCCASIONALLY BKN STRATOCU HAS SPROUTED IN ITS WAKE WITH BASES RANGING FROM 3500 TO 5000 FT. THIS BAND OF CLOUDS WILL DRIFT SOUTH THROUGH THE AFTERNOON SO CLOUD COVER IS ABOUT AT ITS PEAK AT EACH SITE AND WILL START TO DECREASE BY LATE AFTERNOON WHILE BASES RISE SEVERAL HUNDRED FEET FROM THEIR CURRENT LEVELS. LIGHT NORTH TO NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON THEN BECOME LIGHT AND VARIABLE EARLY THIS EVENING AS THE HIGH SETTLES SOUTH. THE WIND DIRECTION WILL TURN SOUTHERLY WITH TIME TONIGHT BUT MOST AREAS WILL BE CALM TO LIGHT AND VARIABLE. WEST CENT MN WILL LIKELY KEEP A FEW KNOTS OF WIND TONIGHT. MOSTLY CLEAR SKIES WILL PREVAIL THIS EVENING BEFORE SOME CIRRUS WORKS SOUTHWARD TOWARDS DAYBREAK MONDAY. TEMPS WILL REALLY FALL OFF THIS EVENING...COOLING TO NEAR THE DEWPOINT SUPPORTING SOME PATCHY FOG DEVELOPMENT. ATMOSPHERE WILL BE SLIGHTLY DRIER THAN LAST NIGHT SO FOG MAY BE MORE DIFFICULT TO COME BY BUT WILL KEEP SOME BCFG AND/OR BR IN THE FORECAST AT KMSP/KSTC/KRNH/KEAU WITH KEAU/KRNH/KSTC HAVING THE BEST CHANCE FOR VSBY TO DROP BELOW 2SM FOR A SHORT TIME TOWARDS DAYBREAK. HOWEVER CONFIDENCE IS TOO LOW TO INCLUDE THIS RIGHT NOW. SOUTH WINDS WILL INCREASE TO 5 TO 10 KTS MONDAY MORNING WITH ANY FOG DISSIPATING IN THE 13 TO 15Z TIME FRAME LEAVING VFR CONDITIONS AT ALL SITES. ..MDB.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...FROST ADVISORY FROM 3 AM TO 7 AM CDT MONDAY FOR CHISAGO-KANABEC. WI...FROST ADVISORY FROM 3 AM TO 7 AM CDT MONDAY FOR BARRON-POLK-RUSK. && JPR/MDB
Hazardous weather outlook, Aug 30, 12:57 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1257 PM CDT SUN AUG 30 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 311800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1257 PM CDT SUN AUG 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT CLEAR SKIES...LIGHT WINDS...AND AN UNSEASONABLY COOL AIR MASS WILL ALLOW FOR EARLY SEASON AREAS OF FROST ACROSS WEST CENTRAL WISCONSIN TONIGHT...PARTICULARLY NORTH AND EAST OF A CUMBERLAND TO EAU CLAIRE LINE. PATCHY FROST IS POSSIBLE TONIGHT ACROSS MUCH OF THE REMAINDER OF WEST CENTRAL WISCONSIN AND NORTH OF THE TWIN CITIES METRO IN EASTERN MINNESOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS SOUTHWEST MINNESOTA WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Wisconsin, 2009Frost Advisories in Minnesota, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.